Studies link Fosamax to spontaneous bone fractures.
Fosamax® is a drug designed to strengthen bones. However, studies indicate that it could cause them to break instead.
Recent findings show that some Fosamax users have suffered from broken bones, including the femur bone, the hardest bone in the body.
The medical articles about femur fractures in long-term users of Fosamax have been getting attention recently, but many prescribing and treating doctors have still not learned about this possible Fosamax side effect, yet.
If you have experienced broken bones while taking Fosamax, you may be eligible for compensation through a Fosamax lawsuit.
Researchers have found that women taking Fosamax over extended periods of time are 125 times more likely to suffer a femur fracture from falls than women not taking the drug.
Industry insiders allege that these potential side effects have been known for years. In 2008, the FDA contacted Fosamax manufacturer, Merck, about continuous reports linking Fosamax to femur fractures. Sadly, it took 16 months for Merck to add femur fractures to the list of potential side effects included on the drug package insert.
In addition to spontaneous, low trauma-induced femur fractures, Fosamax side effects can also include osteomyelitis, or inflammation of bone marrow, and osteonecrosis of the jaw (ONJ), also known as dead jaw disease.
On October 13, 2010, the FDA issued an alert to doctors about the possibility of severe bone pain related to bisphosphonate drugs such as Fosamax. Despite hundreds of Fosamax lawsuits, studies and FDA warnings, Merck continues to sell Fosamax.
FDA Extends Fosamax Femur Fracture Warning Other Osteoporosis Drugs
You may have heard that the osteoporosis drug Fosamax has been linked toLearn more about your rights and Wisconsin Fosamax class action lawsuits. sudden femur fractures. What you may not know is that many other osteoporosis drugs carry the same risk.
Fosamax and other drugs called bisphosphonates are often prescribed to prevent osteoporosis in women. These drugs are supposed to help maintain bone density after menopause, but when taken for an extended period of time, these drugs can actually damage the very bones they are supposed to protect. Women who have taken a bisphosphonate for three years or longer have an increased risk of sudden femur fractures.
The femur or thighbone is the largest and strongest bone in the body. Normally, it takes a significant amount of force to break this bone—the kind of force experienced in a car crash, motorcycle crash, or fall from a height. However, the FDA has warned that women who have a history of bisphosphonate use may break a bone while engaging in simple activities like getting out of bed or walking to the mailbox.
Popular bisphosphonates include:
If you have been suffered from this drug contact a unsafe drug lawyer today.